Alert archive / Tennessee / Freeze Warnings in 2012
Freeze Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this freeze warning at Apr 11, 2012, 3:17 PM CDT for 5 counties in Tennessee. It took effect at Apr 12, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 3:17 PM CDT (20:17 UTC)
- In effect from
- Apr 12, 2012, 1:00 AM CDT
- Expired
- Apr 12, 2012, 8:35 AM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Carroll County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2101 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554 WWUS74 KMEG 112017 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 317 PM CDT WED APR 11 2012 ...WIDESPREAD FROST EARLY THURSDAY MORNING ACROSS MUCH OF WEST TENNESSEE AND PORTIONS OF NORTH MISSISSIPPI... ...LIGHT FREEZE ALONG THE TENNESSEE RIVER VALLEY EARLY THURSDAY MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MIDDLE 30S EARLY THURSDAY MORNING ACROSS MUCH OF WEST TENNESSEE AND PORTIONS OF NORTH MISSISSIPPI. THESE CONDITIONS WILL SUPPORT THE DEVELOPMENT OF WIDESPREAD FROST. TNZ004-021-054-055-092-120930- /O.UPG.KMEG.FR.Y.0001.120412T0900Z-120412T1300Z/ /O.NEW.KMEG.FZ.W.0001.120412T0600Z-120412T1400Z/ HENRY-CARROLL-HENDERSON-DECATUR-HARDIN- INCLUDING THE CITIES OF...PARIS...HUNTINGDON...LEXINGTON... SAVANNAH 317 PM CDT WED APR 11 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE/FROST COVERAGE...A LIGHT FREEZE IS EXPECTED. LOW TEMPERATURES WILL DROP TO BETWEEN 30 AND 32 DEGREES FOR A FEW HOURS. WIDESPREAD FROST IS EXPECTED. * TIMING...BETWEEN 1 AM AND 9 AM THURSDAY MORNING. * IMPACTS...RECORD SETTING WARMTH IN MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON. NEW GROWTH AND BLOOMS MAY BE DAMAGED OR KILLED BY THE LIGHT FREEZE AND FROST IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSZ002>004-009-TNZ089-120930- /O.EXB.KMEG.FR.Y.0001.120412T0600Z-120412T1400Z/ MARSHALL-BENTON MS-TIPPAH-PRENTISS-FAYETTE- INCLUDING THE CITIES OF...BOONEVILLE...SOMERVILLE 317 PM CDT WED APR 11 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. * TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES WILL DROP TO BETWEEN 34 AND 36 DEGREES. AREAS OF FROST ARE EXPECTED. * TIMING...BETWEEN 1 AM AND 9 AM THURSDAY MORNING. * IMPACTS...RECORD SETTING WARMTH IN MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON. NEW GROWTH AND BLOOMS MAY BE DAMAGED OR KILLED BY THE FROST IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TNZ002-019-048-050-051-120930- /O.EXT.KMEG.FR.Y.0001.120412T0600Z-120412T1400Z/ OBION-DYER-LAUDERDALE-HAYWOOD-CROCKETT- INCLUDING THE CITIES OF...UNION CITY...DYERSBURG 317 PM CDT WED APR 11 2012 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES WILL DROP TO BETWEEN 34 AND 36 DEGREES. AREAS OF FROST ARE EXPECTED. * TIMING...BETWEEN 1 AM AND 9 AM THURSDAY MORNING. * IMPACTS...RECORD SETTING WARMTH IN MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON. NEW GROWTH AND BLOOMS MAY BE DAMAGED OR KILLED BY THE FROST IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MSZ005-006-TNZ003-020-052-053-090-091-120930- /O.EXT.KMEG.FR.Y.0001.120412T0600Z-120412T1400Z/ ALCORN-TISHOMINGO-WEAKLEY-GIBSON-MADISON-CHESTER-HARDEMAN-MCNAIRY- INCLUDING THE CITIES OF...CORINTH...IUKA...MARTIN...DRESDEN... HUMBOLDT...MILAN...JACKSON...BOLIVAR 317 PM CDT WED APR 11 2012 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES WILL DROP TO BETWEEN 33 AND 34 DEGREES. WIDESPREAD FROST IS EXPECTED. * TIMING...BETWEEN 1 AM AND 9 AM THURSDAY MORNING. * IMPACTS...RECORD SETTING WARMTH IN MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON. NEW GROWTH AND BLOOMS MAY BE DAMAGED OR KILLED BY THE FROST IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JCL
2 follow-up statements
322 WWUS74 KMEG 120831 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 331 AM CDT THU APR 12 2012 ...WIDESPREAD FROST EARLY THIS MORNING ACROSS MUCH OF WEST TENNESSEE AND PORTIONS OF NORTH MISSISSIPPI... ...LIGHT FREEZE ALONG THE TENNESSEE RIVER VALLEY EARLY THIS MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MIDDLE 30S EARLY THIS MORNING ACROSS MUCH OF WEST TENNESSEE AND PORTIONS OF NORTH MISSISSIPPI. THESE CONDITIONS WILL SUPPORT THE DEVELOPMENT OF WIDESPREAD FROST. TNZ004-021-054-055-092-121400- /O.CON.KMEG.FZ.W.0001.000000T0000Z-120412T1400Z/ HENRY-CARROLL-HENDERSON-DECATUR-HARDIN- INCLUDING THE CITIES OF...PARIS...HUNTINGDON...LEXINGTON... SAVANNAH 331 AM CDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...A LIGHT FREEZE IS EXPECTED. LOW TEMPERATURES WILL DROP TO BETWEEN 30 AND 32 DEGREES FOR A FEW HOURS. WIDESPREAD FROST IS EXPECTED. * TIMING...BETWEEN NOW AND 9 AM THIS MORNING. * IMPACTS...RECORD SETTING WARMTH IN MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON. NEW GROWTH AND BLOOMS MAY BE DAMAGED OR KILLED BY THE LIGHT FREEZE AND FROST IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSZ002>004-009-TNZ002-019-048-050-051-089-121400- /O.CON.KMEG.FR.Y.0001.000000T0000Z-120412T1400Z/ MARSHALL-BENTON MS-TIPPAH-PRENTISS-OBION-DYER-LAUDERDALE-HAYWOOD- CROCKETT-FAYETTE- INCLUDING THE CITIES OF...BOONEVILLE...UNION CITY...DYERSBURG... SOMERVILLE 331 AM CDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES WILL DROP TO BETWEEN 34 AND 36 DEGREES. AREAS OF FROST ARE EXPECTED. * TIMING...BETWEEN NOW AND 9 AM THIS MORNING. * IMPACTS...RECORD SETTING WARMTH IN MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON. NEW GROWTH AND BLOOMS MAY BE DAMAGED OR KILLED BY THE FROST IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MSZ005-006-TNZ003-020-052-053-090-091-121400- /O.CON.KMEG.FR.Y.0001.000000T0000Z-120412T1400Z/ ALCORN-TISHOMINGO-WEAKLEY-GIBSON-MADISON-CHESTER-HARDEMAN-MCNAIRY- INCLUDING THE CITIES OF...CORINTH...IUKA...MARTIN...DRESDEN... HUMBOLDT...MILAN...JACKSON...BOLIVAR 331 AM CDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES WILL DROP TO BETWEEN 33 AND 34 DEGREES. WIDESPREAD FROST IS EXPECTED. * TIMING...BETWEEN NOW AND 9 AM THIS MORNING. * IMPACTS...RECORD SETTING WARMTH IN MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON. NEW GROWTH AND BLOOMS MAY BE DAMAGED OR KILLED BY THE FROST IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
986 WWUS74 KMEG 121335 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 835 AM CDT THU APR 12 2012 TNZ004-021-054-055-092-121445- /O.CAN.KMEG.FZ.W.0001.000000T0000Z-120412T1400Z/ HENRY-CARROLL-HENDERSON-DECATUR-HARDIN- INCLUDING THE CITIES OF...PARIS...HUNTINGDON...LEXINGTON... SAVANNAH 835 AM CDT THU APR 12 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE WARNING AREA THIS MORNING. THUS...THE FREEZE WARNING HAS BEEN CANCELLED. $$ MSZ002>006-009-TNZ002-003-019-020-048-050>053-089>091-121445- /O.CAN.KMEG.FR.Y.0001.000000T0000Z-120412T1400Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-OBION- WEAKLEY-DYER-GIBSON-LAUDERDALE-HAYWOOD-CROCKETT-MADISON-CHESTER- FAYETTE-HARDEMAN-MCNAIRY- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE... UNION CITY...MARTIN...DRESDEN...DYERSBURG...HUMBOLDT...MILAN... JACKSON...SOMERVILLE...BOLIVAR 835 AM CDT THU APR 12 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE ALREADY WARMED TO AROUND 40 ACROSS THE ADVISORY AREA THIS MORNING. THUS...THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Apr 11, 11:42 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 11, 11:42 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CDT WED APR 11 2012
.UPDATE...
UPDATED TO ADD 18Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1002 AM CDT WED APR 11 2012/
UPDATE...
UPDATED ZONES AND GRIDS TO INCREASE CLOUD COVER ACROSS PORTIONS OF
EAST CENTRAL AR AND NORTH MS THROUGH EARLY AFTERNOON. MID LEVEL
CLOUDS WILL STREAM ACROSS THIS AREA THROUGH EARLY AFTERNOON. BY
MID TO LATE AFTERNOON...THE BAND OF CLOUDS WILL SHIFT TO THE
SOUTHWEST WITH SKIES CLEARING. ELSEWHERE SKIES WILL BE SUNNY TO
MOSTLY SUNNY THIS AFTERNOON. HIGH TEMPERATURES WILL MAINLY BE IN
THE 60S AS COOLER AND DRY HIGH PRESSURE BUILDS INTO THE REGION
FROM THE NORTHEAST. NO CHANGES AT THIS TIME TO THE ONGOING FROST
ADVISORY FOR PORTIONS OF WEST TN AND EXTREME NORTHEAST MS FOR
THURSDAY MORNING.
JCL
PREV DISCUSSION... /ISSUED 255 AM CDT WED APR 11 2012/
SKIES ARE CLEAR OVER MUCH OF THE FORECAST AREA EARLY THIS MORNING
WITH TEMPERATURES IN THE MID 40S TO MID 50S. HIGH PRESSURE CENTER
WILL DROP INTO THE UPPER MIDWEST TODAY KEEPING DRY WEATHER AND
SEASONALLY COOL TEMPERATURES OVER THE FORECAST AREA. BY TONIGHT
CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP QUITE
A BIT. MUCH OF WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI
WILL SEE TEMPERATURES IN THE MID TO UPPER 30S. THIS WILL SET THE
STAGE FOR THE DEVELOPMENT OF FROST OVER THESE AREA SO WILL ISSUE A
FROST ADVISORY FOR EARLY THURSDAY MORNING.
THURSDAY WILL BE ANOTHER SUNNY AND DRY DAY WITH TEMPERATURES A
COUPLE OF DEGREES WARMER THAN TODAY. BY THURSDAY NIGHT...THE
SURFACE HIGH WILL BE EAST OF THE REGION ALLOWING WINDS TO SHIFT TO
THE SOUTH AND BRING MILDER AIR BACK INTO THE REGION. TEMPERATURES
WILL NOT BE COLD ENOUGH THURSDAY NIGHT TO PRODUCE FROST.
BY FRIDAY...A LARGE STORM SYSTEM WILL BEGIN TO MOVE OUT OF THE
WESTERN U.S. AND INTO THE PLAINS STATES. AS IT DOES SOME RAIN MAY
MOVE INTO FAR WESTERN SECTIONS OF THE FORECAST AREA. TEMPERATURES
WILL BE QUITE WARM AS WELL WITH AFTERNOON READINGS ON FRIDAY IN
THE MID TO UPPER 70S. THE STORM SYSTEM WILL MOVE SLOWLY EAST OVER
THE WEEKEND AND INTO THE BEGINNING ON NEXT WEEK. AS A RESULT...
THE CHANCE OF RAIN WILL SLOWLY INCREASE FROM FRIDAY NIGHT THROUGH
TUESDAY. TEMPERATURES WILL REMAIN ON THE WARM SIDE AS WELL THROUGH
THE PERIOD.
&&
.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS.
NORTH/NORTHEAST WINDS AROUND 10 KTS WILL DECREASE TO 4 KTS OR LESS
AFTER 12/01Z...AND INCREASE TO EAST WINDS BETWEEN 6-8 KTS AFTER
12/15Z.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 68 45 69 53 / 0 0 0 10
MKL 64 33 66 46 / 0 0 0 10
JBR 64 40 67 48 / 0 0 0 10
TUP 67 39 69 46 / 0 0 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FROST ADVISORY FROM 4 AM TO 8 AM CDT THURSDAY FOR ALCORN-
TISHOMINGO.
TN...FROST ADVISORY FROM 4 AM TO 8 AM CDT THURSDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAUDERDALE-MADISON-MCNAIRY-OBION-
WEAKLEY.
&&Hazardous weather outlook, Apr 11, 10:25 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1025 AM CDT WED APR 11 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1025 AM CDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT WIDESPREAD FROST WILL BE POSSIBLE OVERNIGHT OVER AREAS EAST OF A LINE FROM UNION CITY TENNESSEE TO RIPLEY TENNESSEE TO IUKA MISSISSIPPI. A FEW AREAS NEAR THE TENNESSEE RIVER COULD SEE A LIGHT FREEZE AS WELL. IN ADDITION...AN ELEVATED FIRE DANGER WILL EXIST ACROSS THE MID SOUTH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:30 AM CDT | Frost Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 11 more | 29 hr |
Nearby
Freeze Warnings in Tennessee, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.